Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 114, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2001, 8:10 PM CDT for White County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 21, 2001, 8:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County White County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:49 PM CDT | Hail 0.88 | Doyle, TN | Nickel size hail was reported. Also, trees were blown down around routhe 136 between Doyle and Welling. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 220110 SVRBNA TNC185-220145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 810 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 845 PM CDT * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF SPARTA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER SPARTA AT 835 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR TENNESSEE. $$ 15 LAT...LON 3587 8570 3578 8564 3587 8525 3609 8545
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:10 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 21, 7:10 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 710 PM CDT THU JUN 21 2001 LATEST SURFACE ANALYSIS SHOWING SERIES OF WEAK PRE-FRONTAL BOUNDARIES...MOST DISTINCTIVE AT THIS TIME STRETCH ACROSS THE PLATEAU AND NEARING THE TN RIVER. MAIN FRONT JUST WEST OF PAH DOWN TO NEAR OKC. ALTHOUGH A SECONDARY LINE OF STORMS NEARING THE NW CORNER OF THE CWA WITH TN RIVER BOUNDARY...BEST LL CONVERGENCE/INSTABILITY INDICATED ACROSS NERN AL/SERN MIDDLE ...ASSOCIATED WITH THE PLATEAU BOUNDARY. WHILE NEXT LINE WILL LIKELY HOLD TOGETHER AND MOVE ACROSS THE AREA THIS EVENING/ TONIGHT...THE POTENTIAL FOR SEVERE WEATHER HAS DIMINISHED WITH SEEMINGLY AT BEST THE POSSIBILITY OF LOCALLY SEVERE STORMS. THUS WILL LET WATCH EXPIRE. VARIOUS NEW MODEL DATA CONTINUES TO ADVERTISE DEEP MOISTURE ACROSS THE AREA THRU EARLY MORNING. WILL CONTINUE HIGH POPS WITH NO CHANGE EXPECTED TO TEMPS. 07 .BNA...NONE.
In the hours before
Local storm report, Jun 21, 4:22 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
422 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CENTERVILLE TN 60 MPH TSTM WIND GUST
06/21/01 HICKMAN HIGHWAY DEPT. REPORTED
SEVERAL TREES DOWN AT SWAN
CREEK ON HWY 50.
0300 PM LOBELVILLE TN .75 INCH HAIL
06/21/01 PERRY LOBELVILLE CITY HALL
REPORTED DIME SIZE HAIL.
ALSO, A TREE WAS DOWN ON
HIGHWAY 128 SOUTH OF
LOBELVILLE.
0400 PM WHITE HOUSE TN 60 MPH TSTM WIND GUST
06/21/01 SUMNER 0 SUMNER COUNTY EMA REPORTED
TREES DOWN.
END/ORCHANIANLocal storm report, Jun 21, 4:52 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
452 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0d435 PM FAIRVIEW TN 58 MPH TSTM WIND GUST
06/21/01 WILLIAMSON SHERIFF'S OFFICE REPORTED
TREES DOWN.
END/ORCHANIANLocal storm report, Jun 21, 5:45 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
545 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM COOKEVILLE TN 60-70 MPH TSTM WIND GUST
06/21/01 PUTNAM HAM RADIO SPOTTERS
REPORTED TREES AND POWER
LINES DOWN IN NORTHWEST
PART OF THE COUNTY. SOME
HOMES MAY HAVE BEEN DAMAGED
DUE TO STRAIGHT LINE WINDS.
0535 PM GAINESBORO TN .88 INCH HAIL
06/21/01 JACKSON NICKEL SIZE HAIL REPORTED
BY SPOTTER.
END/ORCHANIANLocal storm report, Jun 21, 7:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
712 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM LYNCHBURG TN 65 MPH TSTM WIND GUST
06/21/01 MOORE SHERIFF'S OFFICE REPORTED
TREES DOWN COUNTYWIDE.Local storm report, Jun 21, 7:29 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
729 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM WINCHESTER TN 60 MPH TSTM WIND GUST
06/21/01 FRANKLIN SHERIFF'S OFFICE REPORTED
A FEW TREES DOWN AROUND THE
0COUNTY.
JAOSpecial weather statement, Jun 21, 7:30 PM CDT, 40 minutes before
TNZ005>010-022>031-056>064-075-076-093>096-220130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 730 PM CDT THU JUN 21 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 462 FOR MIDDLE TENNESSEE HAS EXPIRED... ANOTHER LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING HOWEVER...THE POTENTIAL FOR SEVERE WEATHER HAS GREATLY DIMINISHED. ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE. STAY TUNED TO WEATHER RADIO DOR LOCAL RADIO OR TELEVISION FOR POSSIBLE WARNINGS AND UPDATED WEATHER INFORMATION. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 29 min |
| Jun 22, 12:01 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.